The Possibility of Efficient Mechanisms for Trading an Indivisible Object

Makowski, L and Mezzetti, C (1993) The Possibility of Efficient Mechanisms for Trading an Indivisible Object. Journal of Economic Theory, 59 2: 451-465. doi:10.1006/jeth.1993.1029


Author Makowski, L
Mezzetti, C
Title The Possibility of Efficient Mechanisms for Trading an Indivisible Object
Journal name Journal of Economic Theory   Check publisher's open access policy
ISSN 0022-0531
Publication date 1993
Sub-type Article (original research)
DOI 10.1006/jeth.1993.1029
Volume 59
Issue 2
Start page 451
End page 465
Total pages 15
Language eng
Subject 2002 Cultural Studies
Abstract We study a trading problem in which the seller of an indivisible object races at least two potential buyers. Each trader′s valuation is privately known and regarded by the others as an independent random variable. We assume that the highest possible buyers′ valuation is greater, by an arbitrarily small amount, than the seller′s highest possible valuation. We show that for a family of distributions forming an open set in the space of probability distributions, there exist individually rational, ex post efficient, Bayesian mechanisms for trading the object. In addition, we show that any such mechanism is equivalent to a simple bidding game. Journal of Economic Literature Classification Numbers: D82, C72.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 15 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 16 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 02 Jun 2016, 12:35:21 EST by Karen Warren